I have Sebaceous Prominence (which is basically where the pores on my penis are clogged resulting in small white bumps on the base and underside of my penis, and my scrotum). I'm a 14, male and I was just wondering if using Pore Cleansing Strips will clear my pores on my penis and wash out the sebum/keratin that is creating these white bumps, which are very unsightly and a girl would think it's an STD :(.
The golden rule for whiteheads and blackheads caused due to bl;ockage of sebaceous glands is frequent gentle cleaning. Cleanse the area thoroughly and apply a good mild exfoliating scrub on that.Pat the skin dry and do not rub it vigorously. Apply a medicated cream or gel containing resorcinol, salicylic acid or benzoyl peroxide. This helps is soaking the oil and helps in peeling away thewhiteheads.If benzoyl peroxide leaves your skin dry, apply an oil-free moisturizer after 10 mins of applying benzoyl peroxide.
Avoid cooked carbohydrates and fats, replace these with fresh fruits, vegetables and raw fats (avocadoes, olives, olive oil etc).Also steam your face once in a while.
If the symptoms still persist then pls consult a dermatologist.
Hope it helps.Take care and pls do keep me posted on how you are doing and if you have any additional queries.
Thanks for the advice :). Sebaceous Prominence is... I guess it's kinda like acne on the penis, but it's portrayed in a different form, i.e: raised white bumps where the pores are blocked. But when the pores are blocked they are blocked severely with layers of skin on top of the sebum and keratin. I've been washing my genitals with soap daily in a hot, steamy shower to increase the opening of pores but with no sucess :(. I've heard there are substances that can dissolve keratin (this is whats making the bumps prominent), but I guess the pores have to be widely open.
Also, this is completely random, but I heard hydrocortisone cream helps cure this, but on the tube it says not to be used on genital areas. Just wondering what the risks of using this cream on my penis, as there is some "hc 45 hydrocortisone" cream that no one uses anymore in my bathroom. Is it worth a try or is there a risk factor involved?
I also have sebaceous prominence, but I have a skin irritation on the bottom of my penis that causes minor itching and appears as a red line. This skin irritation in combination with sebaceous prominence led me to believe that I had an STD, but my doctor and dermatologist said that it was an irritation probably caused from being a competitive swimmer (tight suits, chlorine, etc...). Anyway, I was prescribed hydrocortisone cream 2.5% to treat this skin irritation. Hydrocortisone had no effect on the sebaceous prominence in the area so I would suggest not wasting your time with it. However, if you do end up using it make sure not to apply it to your skin for more than a 2 week period. Hydrocortisone thins your skin, so you could only imagine how much it would suck to have thin skin in your genital region. I am currently trying neosporin on my sebaceous prominence after I shower twice a day. I'll let you know if that works, but if anyone else comes up with some way to treat it please let me know!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.